Alert archive / California / Wind Advisories in 2015

Wind Advisory 43, NWS Los Angeles, CA

September 14, 2015

NWS Los Angeles, CA issued this wind advisory at Sep 14, 2015, 4:37 AM PDT. It took effect at Sep 14, 2015, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2015, 4:37 AM PDT (11:37 UTC)
In effect from
Sep 14, 2015, 11:00 AM PDT
Expired
Sep 14, 2015, 9:00 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WWUS76 KLOX 141137
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
437 AM PDT MON SEP 14 2015

CAZ059-141945-
/O.NEW.KLOX.WI.Y.0043.150914T1800Z-150915T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
437 AM PDT MON SEP 14 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

* TIMING...FROM LATE MORNING TO MID EVENING.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE WINDS
  WILL BE STRONGEST IN THE WESTERN PORTION OF THE ANTELOPE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
2 follow-up statements
807 
WWUS76 KLOX 141824
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1124 AM PDT MON SEP 14 2015

CAZ059-150400-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-150915T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1124 AM PDT MON SEP 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  THROUGH THIS EVENING.

* IMPACTS...GUSTY WINDS AND REDUCED VISIBILITY FROM BLOWING DUST
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK
160 
WWUS76 KLOX 150353
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 PM PDT MON SEP 14 2015

CAZ059-150500-
/O.EXP.KLOX.WI.Y.0043.000000T0000Z-150915T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
853 PM PDT MON SEP 14 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS ARE DIMINISHING AND THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 14, 3:30 AM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 14, 3:30 AM PDT, 1 hour 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PDT MON SEP 14 2015

.SYNOPSIS...

A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE AREA MONDAY INTO
TUESDAY...BRINGING WITH IT CLOUDY SKIES WITH THE CHANCE OF SHOWERS
AND BELOW NORMAL TEMPERATURES. EXPECT CLEARING SKIES AND A DROP IN
HUMIDITY WEDNESDAY INTO THE WEEKEND WITH TEMPERATURES REBOUNDING TO
ABOVE NORMAL AS WEAK OFFSHORE FLOW DEVELOPS.

&&

.SHORT TERM (TODAY-WED)... THERE IS A WEAK UPPER TROF A COUPLE
HUNDRED MILES WEST OF THE CA COAST. TO THE SOUTH OF THIS TROF IS ALL
THE MOISTURE THATS LEFT OF FORMER HURRICANE LINDA. A BROAD VORT LOBE
OUT AHEAD OF THE TROF IS CURRENTLY LIFTING THIS MOISTURE AND
CREATING A LARGE MASS OF CLOUDS AND PERHAPS SOME SHOWERS (THE
WEATHER RADAR AND VANDENBERG AFB IS BROKEN SO THE RADAR PICTURE OFF
THE CENTRAL COAST HAS A SERIOUS GAP IN IT. ELSEWHERE IT APPEARS THAT
THERE ARE A FEW SHOWERS TO THE WEST OF CATALINA ISLAND. THE GREAT
EDDY AND ROBUST STRATUS FIELD THAT THE NAM HAD BEEN CONSISTENTLY
FORECASTING SINCE LAST FRIDAY DOES NOT SEEM TO HAVE MATERIALIZED.
THERE ARE SOME LOW CLOUDS ALONG THE COAST BUT FEW IF ANY IN THE
VLYS.

THE TROF WILL VERY SLOWLY MOVE OVER THE STATE FROM NOW UNTIL TUESDAY
AFTERNOON. THE LIFT FROM THIS TROF WILL INTERACT WITH LINDA MOISTURE
AND WILL PRODUCE AT LEASE A SLIGHT CHC OF RAIN FROM THIS MORNING
THROUGH TUESDAY NIGHT. THE MODELS ARE IN PRETTY MUCH TOTAL
DISAGREEMENT ON THE LOCATION AND AMOUNT OF RAIN THAT THIS SYSTEM
WILL PRODUCE AND THIS IS NOT SURPRISING SINCE RAIN FROM MOISTURE
MOVING UP FROM THE SSW IS ALWAYS FORECAST POORLY.

RIGHT NOW IT LOOKS LIKE THE BEST CHC OF RAIN WILL BE OVER L.A.
COUNTY FROM MIDNIGHT TO NOON ON TUESDAY. THE RAINFALL FORECAST CALLS
FOR 0.25-0.50 INCHES OVER MOST OF LOS ANGELES COUNTY WITH UP TO 1.00
INCH FOR THE FAVORED HILLS AND MOUNTAINS. ELSEWHERE AMOUNTS WILL BE
LESS THAN 0.20 INCHES. THAT SAID THERE IS PLENTY OF ROOM FOR ERROR
WITH THIS FORECAST AND WOULD NOT BE SURPRISED IF THE RAINFALL
PATTERN WAS QUITE DIFFERENT FROM THE OFFICIAL FORECAST.

THE BACKSIDE OF THE TROF AND THE MOISTURE MOVE THROUGH THE STATE ON
WEDNESDAY AND ASIDE FROM A SLIGHT CHC OF MORNING SHOWERS OVER LA
COUNTY THE FORECAST SHOULD BE PARTLY CLOUDY AND DRY.

COOLING EACH DAY TODAY AND TUESDAY (ALTHOUGH THE TROPICAL AIRMASS
WILL KEEP THE OVERNIGHT LOWS WARMER THAN NORMAL) MAX TEMPS WILL BE
CLOSE TO NORMAL. JUST A LITTLE WARMING WEDNESDAY DUE TO INCREASED
SUNSHINE BUT THAT WILL BE TEMPERED SOME BY THE LOWER HGTS.

.LONG TERM (THU-SUN)... A BROAD WEST COAST TROF SETS UP OVER THE
AREA THURSDAY AND FRIDAY. THE INVERSION WILL BE TOO MIXED OUT TO
FORM A DECENT MARINE LAYER CLOUD PATTERN AND LOW CLOUDS SHOULD BE
CONFINED TO THE LA COAST. MAX TEMPS WILL CLIMB A FEW DEGREES EACH
DAY. A SMALL RIDGE NOSES INTO THE AREA FOR THE WEEKEND AND WILL KICK
OFF A DECENT WARMING TREND AND MAX TEMPS WILL BE 3 TO 5 DEGREES
ABOVE NORMAL.

&&

.AVIATION...

WILL BE ISSUED AT 1130Z

14/1130Z

AT 0800Z...THE MARINE LAYER WAS   FEET DEEP. THE TOP OF THE
INVERSION WAS AT   FEET WITH A TEMPERATURE OF   DEGREES C.

KLAX...

KBUR...

&&

.MARINE...

14/330 AM

GENERALLY HIGH CONFIDENCE IN THE CURRENT FORECAST...WITH SCA LEVEL
WINDS OR SEAS NOT EXPECTED THROUGH AT LEAST WED MORNING...THEN THERE
IS A DECENT CHANCE OF SCA LEVEL WINDS ACROSS MUCH OF THE OUTER
WATERS WED AFTERNOON INTO WED NIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...BRUNO
SYNOPSIS...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 13, 6:00 AM PDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN SEP 13 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF RAIN MONDAY AND TUESDAY. ANY RAIN THAT FALLS
WILL PRODUCE HAZARDOUS DRIVING CONDITIONS.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.